Anyone NOT gained weight on Mirtazapine?

Just can't cope any longer on Trazodone. Its great for depression and anxiety but I'm waking up at 2.30am and can't get back to sleep so the fibro aches and pains have kicked in and I'm feeling wrecked. Just back from an early shift so know I can't carry on like this. Rang doctor and he's prescribed me 15mgs of Mirtazapine so I've to go pick up the script. I've just googled it and am really put off over all the weight gain stories. Has anyone not gained weight on this? Any advice & stories appreciated. I gained 2 stone on amitriptyline and have lost it since coming off 2 yrs ago so just don't want to go down that road again. Thanks Nwg

Last edited by

12 Replies

oldestnewest
  • Hi NEWAYSGIRL

    I've been on Mirtazapine 45mg (which is the highest dosage allowed) for over 15 years now.

    I haven't noticed any particular weight gain with it.

    I'm on many other meds, all of which have side effects, so I must say, I've got a bit confused as to which one did what!

    I'm on the highest dosage of Gabapentin which definitely, without a doubt, has made my weight shoot up.

    Mirtazapine is one of the older antidepressants so I would imagine that not many people are prescribed it now.

    It keeps me on a kind of manageable state. I've tried many times to come off it, but everytime my depression has returned with a vengeance, so it does work for me in a small way.

    I wake 3-4 times every night, but have always had sleep issues. Not sure whether that's completely down to Fibro or not.

    If you have any questions please feel free to ask away.

    BM

  • Blue mermaid sorry to bother u i am quite new on the site i am on mirtazapine 30mg at night i was wondering what dose are u on with the gabapentin

  • Hi Caroloine

    It's not a bother at all :) I am currently taking 4 x 300 mg of Gabapentin 3 times per day. I have put on just under half a stone in weight. My pain levels are sky high so I'm also on other pain meds as well.

    I'm guessing you know that the Mirtazapine is an antidepressant tablet (not for pain) and the Gabapentin is primarily an anti e epilepsy drug but is used for pain as well (not for depression).

    Please don't be offended with me if you already knew the difference.

    If I can be of any further help, please feel free to ask away.

    I can only give you my experience of these medications, but would love to be of any help to my fellow Fibfo sufferers :)

    Best wishes

    BM x

  • I am on 30mg of mirtazapine at night. And i take 600mg 3 times aday of gabapentin and waiting on appointment to go to a pain clinic

  • I get shooting spasms throbbing burning pains in my neck shoulders face elbows arms hips lower bk and legs and feet and i get really tired no energy. They think it could be fibromyalgia or chronic fatigue syndrome

  • It does sound like it could be Fibro and/or CFS. I have both and my pain levels are through the roof. By 8pm I'm too exhausted to move but lying in bed hurts my whole body so I can't win. My pain is all over with many other symptoms way too long to mention here. Hopefully the Pain Clinic will be helpful. Have you asked your doctor to refer you to a Rheumatologist? They're the ones that usually will give you a diagnosis

  • Hi,

    I haven't gained weight because of it. And I am also on low dose amitriptylene and also Pizofiten ( another drug that has weight gain as a side effect but it hasn't happened to me).

    Hugs

    Jillyxx

  • Sounds like you are one of the lucky ones, hope you continue not to gain weight.

  • I've just been to the chemist and spoken to the pharmacist then I had another telephone consultation with my GP. They both say weight gain is the main side effect so I'm not going to take it yet. Like you say its probably difficult to know what side effect is caused by what med if you are on more than one. Anyway my GP says to increase my Trazodone tonight from 100mgs to 200mgs and see if that helps me sleep. I'm going to try this first as in 3 months I've had no weight gain issues. It took a while to get over the fuzzy head and nausea but I think that's had a lot to do with sleep deprivation the more I think about it. Thanks for your helpful feedback. x

  • Hi NEWAYSGIRL

    I just want to wish you the best of luck with your medications. It is never easy knowing what to do for the best and I think most of the time it is trial and error to see whether the treatments outweigh the side effects? So good luck.

    All my hopes and dreams for you

    Ken x

  • You're very welcome. I hope it helped a little bit.

    I'm pretty sure I didn't gain weight on it. I've only noticed my weight going up when I've increased my Gabapentin.

    Good luck. I think it's worth trying though. Just my opinion.

    Glad to be of some help :) x

  • Hi

    I was put onto mirtazapine a couple of years ago for depression. I found I did put about a stone on in the four months I took it.(can't remember dose)

    The problem I had with it was that it totally changed my whole personality. I am not an angry person, quite the opposite. But every morning I would wake up feeling extremely angry and basically became obnoxious to be around. I began to hate who I was & consultant changed meds to 60mg duloxetine. Thankfully I went back to normal shortly after stopping them.

    The problem is that everybody responds differently to different meds, so I certainly don't expect it to happen to you. It may just be something to keep an eye out for.

    I hope they work well for you and don't cause weight gain etc.

    Jayne

You may also like...